Juvederm left dark shadows under eyes 1 year later. How to fix? (photos)
i had Juvederm injections a year ago, had Restalyne before with no shadows. The volume is long gone, but left bruise-like streaks UNDER my existing eye circles, like a football player. Under the right eye, there is sun damage already, so looks darker. But under the left eye is a shadow that wasn't there until the injection. The both appeared pretty soon after I had Juvederm and never faded since. Also, IPL, tazorac/retin-a, and chemical peels haven't worked for shadows or hyperpigmentation.
Doctor Answers 3
I am sorry to learn of this complication you experienced after having Juvederm injected under your eyes. I recommend having an injection of hyaluronidase to dissolve any remaining Juvederm. Once this has taken full effect, residual dark circles may be improved with laser treatments. I encourage the use of sunblock, sunglasses, hats and avoiding the sun as well to minimize the risk of post-inflammatory hyperpigmentation. For future reference, I believe Restylane Silk and BELOTERO may be better choices than Juvederm for injection under the eye to improve the appearance of the tear trough (nasojugal groove). I recommend that you schedule a consultation with a board certified expert injector.
I would consider having the remaining filler dissolved with Vitrase to get rid of the darkness. Please consult an expert. You should consider Belotero since there is no risk of this discoloration. Best, Dr. Green
Still believe it's the Tyndall Effect from residual Juvederm. Have your injector utilize hyaluronidase to see if the likely superficially-injected Juvederm can be dissolved. It may take more than one treatment. Best of luck to you!
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.